Table of Contents
International Journal of Microwave Science and Technology
Volume 2014, Article ID 485794, 4 pages
http://dx.doi.org/10.1155/2014/485794
Research Article

Dominant Mode Wave Impedance of Regular Polygonal Waveguides

Institute of Electronic and Mechanical Engineering, Yuri Gagarin State Technical University of Saratov, Saratov 410054, Russia

Received 25 October 2013; Revised 26 December 2013; Accepted 30 December 2013; Published 6 February 2014

Academic Editor: Chien-Jen Wang

Copyright © 2014 Vyacheslav V. Komarov. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Polygonal metal waveguides are analyzed analytically and numerically. Classical equation for the wave impedance of arbitrary shaped waveguides is completed with approximate expression for the cutoff wavelength of the dominant mode. Proposed approach is tested with the help of 3D finite difference time domain models of microwave waveguides junctions. Obtained data are used for computer-aided design of microwave transition from coaxial line to cylindrical waveguide.